Back to all discussions

Side effect from B2?

Because I seem to have insane side effects from every prescription I try, my neuro suggested 400mg of Riboflavin (B2) per day. I jumped on board because she said there is no chance of side effects except neon pee.

One week later: Have nausea and diarrhea every day since I started and for the last two days I have had chest tightness and heart palpitations for the first time in my life. I suppose it could be anxiety but I've never had palpitations before from my anxiety.

Everyone says B2 has no side effects. Is this even possible? I'm scared the doctor will think I'm nuts.

  1. Hi DisMom,

    Thank you for your question. I doubt you are "nuts" and it's entirely possible to have unwanted side effects for ANY medication, whether it is a supplement or prescription. In fact diarrhea is a potential side effects of riboflavin which you can read about here; https://migraine.com/migraine-treatment/natural-remedies/riboflavin-vitamin-b2/.

    The thing about supplements and/or natural remedies is that everyone thinks they are safe and have no side effects. That's not true at all, these were natures first drugs and do have potential side effects and interact with other medications we take and any other conditions we have. Here is more information on natural remedies; https://migraine.com/blog/natural-migraine-remedies/ and https://migraine.com/blog/thinking-of-going-natural/.

    One thought is to start on a lower dose of B2 for a week or so and see if that helps, of course you'd want to check with your doctor or pharmacist first.

    Let me know what you think,
    Nancy

    1. Omg, finally found someone else!!! Yes I have had problems with B2 as well. I'm a bit different from you - I got symptoms similar to my food allergies - severe bloating, diarrhea and pain.

      I tried dropping down to 100mg daily - I still received symptoms. I am currently looking for another brand to see if it is an allergic response (I' very severely sensitive to wheat and dairy). I see my dietician who recommended it on Wednesday ... if I find out anything I'll let you know.

      Have you had any luck since your post?

      1. Can I suggest you check the source of the vit B? Supposedly, my latest round of IgE blood tests shows I'm not allergic to any of the food chemicals I know I react severely to (have now been referred to a new allergist). I've been known to have severe asthma attacks from eating an extra sprig of broccoli! I'm also wheat and dairy-protein sensitive (not lactose).
        Once you know, you can choose a formulation that's less likely to irritate.
        Tamara, I hope the long migraine from New Year has settled.

        1. Update: I stopped the B2 (Riboflavin) The symptoms slowly went away. I started it again this week, only 100 mg daily. No gastro symptoms but the palpitations returned. I think I'm done with trying B2! Oh well. 🙁

          1. Hi DisMom,

            Thank you for the update! I'm sorry about the B vitamin not working for you. Have you tried any other dietary supplements? Magnesium, Co enzyme Q10, and others are used for migraine prevention. Take a look at this section about natural remedies; https://migraine.com/migraine-treatment/natural-remedies/.

            Keep us posted,
            Nancy

        or create an account to reply.